Alert archive / New Jersey / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 17, 2018, 4:15 PM EDT for Morris County, New Jersey. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2018, 4:15 PM EDT (20:15 UTC)
- Expired
- Sep 17, 2018, 5:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Philadelphia/Mount Holly
County Morris County, NJ
The radar
The Philadelphia radar (KDIX), 93 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789
WWUS81 KPHI 172015
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
415 PM EDT MON SEP 17 2018
NJZ008-010-172100-
Morris-Somerset-
415 PM EDT MON SEP 17 2018
...A SHOWER WILL AFFECT CENTRAL MORRIS AND NORTH CENTRAL SOMERSET
COUNTIES...
At 415 PM EDT, a shower was located over Peapack And Gladstone, or 8
miles southwest of Morristown, moving northeast at 15 mph.
Winds up to 40 mph are possible with this shower.
Locations impacted include...
Morristown, Dover, Madison, East Hanover, Wharton, Rockaway, Morris
Plains, Mount Arlington, Mendham, Mountain Lakes, Peapack And
Gladstone, Chester, Victory Gardens, Far Hills, Succasunna,
Succasunna-Kenvil, Parsippany, Basking Ridge, Bernardsville and White
Meadow Lake.
Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4082 7434 4064 7462 4069 7472 4071 7472
4072 7473 4098 7459 4085 7433
TIME...MOT...LOC 2015Z 214DEG 14KT 4073 7463
$$
poWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 17, 3:29 PM EDT, 46 minutes earlier.
Area forecast discussion, Sep 17, 3:29 PM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
329 PM EDT Mon Sep 17 2018
.SYNOPSIS...
A cold front will pull the remnants of Florence across our area
tonight into Tuesday before it shifts offshore Tuesday night.
High pressure will build southward from Canada Wednesday into
Thursday, then another cold front arrives late Friday into
Saturday. This cold front may stall just to our south through
early next week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
The remnant low of Florence currently lies over the KY/OH/WV border
and will only slowly lift to the north and east tonight, ending up
in southwest PA by daybreak Tuesday.
Abundant moisture associated with the low encompasses the Northeast
and Mid-Atlantic, as surface dewpoints are in the upper 60s in the
southern Poconos and otherwise in the lower to middle 70s elsewhere,
and will slowly rise tonight. PWATs range from around 1.3-1.5" in
northern NJ and southern Poconos, to 2.0-2.2" in southeast PA,
southern NJ, and Delmarva. PWATs will generally rise to around 2.2"
throughout by daybreak Tuesday.
The first wave of occasional moderate to heavy rain showers is
moving through eastern PA and into northern NJ. Another round is
moving into the Delaware Valley, and then more showers will spread
from south to north later tonight. MUCAPE values are up around 1000
J/kg, so although there may be a few rumbles of thunder, not
expecting much in the way of convection tonight.
The main issue will be the rainfall. Flash Flood Guidance values are
still fairly high, generally 2-2.3" in 1 hour and over 3" in 3 hours
in MD/DE, so it may be hard to meet those thresholds. Values are a
bit lower in Chester, Berks, and Delaware counties in PA, less than
2" in 1 hour and 2.5-3" in 3 hours.
Overall, though, expecting 1/2"-1" mainly north and west of the Fall
Line, and 1/4"-1/2" elsewhere, with less than 1/10" in eastern NJ
and eastern DE. Even where the heaviest rain falls, rainfall totals
should not meet Flash Flood thresholds. Cannot rule out some Flood
Advisories, though, especially in training of some of the heavier
showers.
Warm and quite humid tonight, especially for mid-September. Lows
generally in the 60s in the southern Poconos, and otherwise in the
low 70s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
The remnant low of Florence will slowly work its way north and east
through the region on Tuesday. Abundant moisture remains across the
area, as surface dewpoints will creep up into the low to mid 70s and
PWATs will approach 2.5". This results in occasional moderate to
heavy rain showers throughout the region. Some elevated instability
could yield scattered thunderstorms throughout the day as well.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Tuesday night through Thursday...
Rain/showers will move out through Tuesday evening as the low
pressure system associated with Florence's remnants moves off to the
east. However, the sky forecast is a bit tricky for the remainder of
Tuesday night and Wednesday. Despite the system and its deep layer
moisture moving out, the flow will remain out of the NE through the
boundary layer keeping it moist. This could keep some low stratus
around...especially for areas S/E of the I-95 corridor through early
Wednesday. Otherwise, expect fair and less humid conditions for
Wednesday as a ridge of high pressure builds into Ontario and Quebec
extending south through the lower Great Lakes. Temperatures will be
near to a bit above average for this time of year.
Heading into the Wednesday night through Thursday time period, the
aformentioned ridge will build south and east bringing
continuing dry and tranquil weather. However there may continue
to be at least some stratus around as moisture remains trapped
in the boundary layer below an inversion. For this reason,
beefed up cloud cover from previous forecast. Also, the passage
of a backdoor cold front late Wednesday into early Thursday will
result in cooler temps for Thursday.
Thursday night Through Monday...
In the big picture, main feature early in the period will be a
building upper level ridge along the east coast heading into Friday.
This will occur in advance of an upper level trough and
associated strong surface low approaching the Great Lakes.
However the passage of this system will result in a cold front
moving south across the mid Atlantic by late Friday into
Saturday and this will help break down the ridge. The front may
then stall near the area with additional disturbances moving
through along it.
In terms of the day to day details, surface ridge over the area
Thursday evening moves off the coast Thursday night into Friday
giving way to a warm SW flow as low pressure moves across Ontario
and Quebec. As such, expect highs generally in the low to mid 80s by
Friday afternoon with dew points creeping back up as well. Forecast
models continue to trend slower and drier with an approaching front
so only keep low chances for scattered showers/storms in for areas
mainly N/W of the I-95 corridor. The front then moves south across
the area Friday night through Saturday before stalling in the
general vicinity of the Delmarva. A few showers or storms will be
possible during this time but overall this shouldn't amount to too
much as high pressure will be trying to build in behind the front
resulting in a lot of subsidence. Temperatures will be a few degrees
cooler for Saturday.
Beyond this time, as mentioned, additional disturbances are likely
to move through along the front for Sunday through Monday bringing
at least the chance for more rain/showers. However there is
uncertainty at this time just how widespread and heavy this may be
so just keep POPs at chance.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...Generally VFR initially, but moderate to heavy rain
showers passing over a terminal could briefly result in IFR or lower
conditions. CIGs will lower to MVFR tonight, but showers will result
in IFR VSBYs. Timing is uncertain. Fog develops late tonight with
IFR VSBY, and CIGS may lower to LIFR in the pre-dawn hours of
Tuesday. Few thunderstorms possible this evening. Light SE winds.
Low confidence forecast.
Tuesday...IFR/LIFR CIGs/VSBYs will give way to MVFR CIGs by midday,
then possibly VFR CIGs. However, showers and scattered thunderstorms
throughout the day will result in IFR or lower VSBYs. LGT/VRB winds
becoming SW less than 10 kt in the afternoon.
Outlook...
Tuesday night through Thursday...Rain/showers taper off through
Tuesday evening however areas of low stratus may continue to bring
MVFR restrictions at times...best chances for this will be through
Tuesday night into early Wednesday and again for Wednesday night and
early Thursday from KILG/KPHL/KPNE/KTTN and points south through
KMIV and KACY. Winds north at 5-10 knots Tuesday night through
Wednesday then veering to NE and eventually SE Wednesday night
through Thursday but generally at 4-8 knots or less through this
period.
Thursday night - Friday...Mainly VFR. Winds shift to SW and increase
to around 10 knots by Friday afternoon.
Friday night - Saturday...Cig restrictions possible at times as a
cold front moves south through the area.
&&
.MARINE...
SE winds increase to 15-20 kt with 25 kt gusts later tonight, and
seas will build to 5 ft. VSBY restrictions expected in fog and rain
showers. Heavier rain showers or thunderstorms may result in brief
30-35 kt gusts this evening. SCA conditions continue throughout
Tuesday. Although winds will diminish in the morning, ocean seas
remain elevated throughout the day. Showers and scattered
thunderstorms expected though the day as well as the remnant low of
Florence slowly tracks east through NJ.
Outlook...
Tuesday night through Wednesday...Seas will be near or at SCA
levels during this time. Winds will be SW early Tuesday evening
but shift to NW behind a cold front and eventually N/NE by
Wednesday while increasing to SCA levels. Showers and some
storms continue into Tuesday evening with the front but then
move out overnight.
Wednesday night through Thursday...Winds diminish below SCA
levels Wednesday night however seas will likely stay at SCA
levels into early Thursday.
Thursday night through Saturday...There should be a brief
respite from SCA conditions Thursday night before these
conditions potentially return by late Friday as flow turns SW
ahead of the next cold front.
Rip Currents...
A moderate risk of rip currents exists into this evening, as onshore
flow will continue with a high-period easterly swell.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 8 PM this evening to 6 PM EDT
Tuesday for ANZ452>455.
Small Craft Advisory from 4 AM to 6 PM EDT Tuesday for ANZ450-
451.
Small Craft Advisory from 8 PM this evening to 10 AM EDT
Tuesday for ANZ430-431.
&&
Synopsis...Fitzsimmons
Near Term...MPS
Short Term...Fitzsimmons/MPS
Long Term...Fitzsimmons
Aviation...Fitzsimmons/MPS
Marine...Fitzsimmons/MPSHazardous weather outlook, Sep 17, 3:34 PM EDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 334 PM EDT Mon Sep 17 2018 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-181945- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 334 PM EDT Mon Sep 17 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Periods of heavy rain and showers through tonight from the remnants of Florence may result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Some heavy rain Tuesday from the remnants of Florence and a cold front may result in localized flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-181945- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 334 PM EDT Mon Sep 17 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This Afternoon and Tonight. There is a moderate risk of dangerous rip currents. Periods of heavy rain and showers through tonight from the remnants of Florence may result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Some heavy rain Tuesday from the remnants of Florence and a cold front may result in localized flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-181945- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 334 PM EDT Mon Sep 17 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Sep 17, 2:45 PM EDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 245 PM EDT MON SEP 17 2018 DEZ001-MDZ008-PAZ101-102-171930- New Castle-Cecil-Western Chester-Eastern Chester- 245 PM EDT MON SEP 17 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEW CASTLE... NORTHEASTERN CECIL AND SOUTH CENTRAL CHESTER COUNTIES... At 244 PM EDT, a thunderstorm was located over Fair Hill, or near Newark, moving north at 25 mph. Winds up to 40 mph are possible with this storm. Locations impacted include... Newark, West Chester, Calvert, Coatesville, Downingtown, Kennett Square, Parkesburg, West Grove, Blake, Barksdale, Cochranville, North Star, Marshallton, Fair Hill, Glen Westover, Lombard, Andora, Pleasant Hill, Cherry Hill and Ladenberg. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3964 7577 3969 7599 4007 7588 3998 7555 TIME...MOT...LOC 1844Z 199DEG 21KT 3970 7587 PO
Special weather statement, Sep 17, 3:51 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
351 PM EDT MON SEP 17 2018
NJZ010-012-172030-
Somerset-Middlesex-
351 PM EDT MON SEP 17 2018
...A SHOWER WILL AFFECT CENTRAL SOMERSET AND NORTHWESTERN MIDDLESEX
COUNTIES...
At 351 PM EDT, a shower was located over Rocky Hill, or 9 miles south
of Somerville, moving northeast at 20 mph.
Winds up to 40 mph are possible with this shower.
Locations impacted include...
New Brunswick, Somerville, Somerset, Edison, Middlesex, Bound Brook,
Manville, Rocky Hill, Millstone, Belle Mead, Martinsville, Kendall
Park, Society Hill, North Brunswick Township, Woodbridge, South
Plainfield, North Plainfield, Highland Park, Metuchen and Dunellen.
Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4056 7430 4038 7461 4044 7472 4069 7455
4067 7452 4065 7452 4066 7449 4062 7442
4060 7446 4060 7438
TIME...MOT...LOC 1951Z 216DEG 18KT 4044 7462
poSpecial weather statement, Sep 17, 4:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
415 PM EDT MON SEP 17 2018
NJZ008-010-172100-
Morris-Somerset-
415 PM EDT MON SEP 17 2018
...A SHOWER WILL AFFECT CENTRAL MORRIS AND NORTH CENTRAL SOMERSET
COUNTIES...
At 415 PM EDT, a shower was located over Peapack And Gladstone, or 8
miles southwest of Morristown, moving northeast at 15 mph.
Winds up to 40 mph are possible with this shower.
Locations impacted include...
Morristown, Dover, Madison, East Hanover, Wharton, Rockaway, Morris
Plains, Mount Arlington, Mendham, Mountain Lakes, Peapack And
Gladstone, Chester, Victory Gardens, Far Hills, Succasunna,
Succasunna-Kenvil, Parsippany, Basking Ridge, Bernardsville and White
Meadow Lake.
Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4082 7434 4064 7462 4069 7472 4071 7472
4072 7473 4098 7459 4085 7433
TIME...MOT...LOC 2015Z 214DEG 14KT 4073 7463
poThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 3:29 AM EDT | Small Craft Advisory | PHI | 39 hr | |
| Sep 17, 3:51 PM EDT | Special Weather Statement | PHI | Somerset | 39 min |
| Sep 17, 4:25 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Morris, Somerset | 50 min |
| Sep 17, 2:45 PM EDT | Special Weather Statement | PHI | Chester | 45 min |
Nearby
Special Weather Statements in New Jersey, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.